MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT40
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 08/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported that following the cataract surgery with intraocular lens (iol) implant procedure, the patient experienced glare from potential glistenings.Additional information received and stated that, patient reported cloudy vision in the right eye.Iol glistenings; capsule appears clear.The surgeon states contributory cause was product related.Surgery was done in (b)(6) 2022, excellent surgical result was reported initially.Iol glistening¿s, significant enough to cause a marked decrease in quality of vision.The patient's issues was not resolved.The surgeon¿s prognosis includes pending for iol exchange.
 
Event or Problem Description
Additional information received as the lens explanted and replaced with the company lens.
 
Additional Manufacturer Narrative
Qualified associated products were indicated.Each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that the company lens 17.0 diopter lens was exchanged for a company lens 17.0 diopter lens.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17682774
Report Number1119421-2023-01560
Device Sequence Number2558977
Product Code MFK
UDI-Device Identifier00380652390460
UDI-Public00380652390460
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2025
Device Model NumberTFNT40
Device Catalogue NumberTFNT40.170
Device Lot Number15098314
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2023
Supplement Date Received by Manufacturer10/31/2023
Initial Report FDA Received Date09/05/2023
Supplement Report FDA Received Date11/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EYEFILL DC.; MONARCH CARTRIDGE D.; MONARCH INJECTOR.; SURGICAL PRODUCT, UNSPECIFIED.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale